Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

June 30, 20184 counties in Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 30, 2018, 7:13 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2018, 7:13 PM CDT (00:13 UTC)
Expired
Jun 30, 2018, 8:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

167 
WWUS84 KTSA 010013
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT SAT JUN 30 2018
 
OKZ054>056-060-061-064-067-010100-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Wagoner OK-
Creek OK-
713 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...EASTERN OSAGE...
NORTHEASTERN CREEK...WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 800 PM CDT...

At 713 PM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to 5 miles west of
Skiatook to 4 miles northwest of Mounds. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Sand Springs...
Claremore...                      Nowata...
Pawhuska...                       Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Dewey...
Inola...                          Kiefer...

This includes Interstate 44 between mile markers 209 and 256.
 
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9581 3650 9547 3588 9548 3586 9615
      3635 9617 3700 9657
TIME...MOT...LOC 0013Z 263DEG 30KT 3700 9649 3637 9610 3591 9612 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:09 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 30, 6:09 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
609 PM CDT Sat Jun 30 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A line of strong to severe thunderstorms will be moving through
TUL/RVS/BVO right about 00z, with potential for wind gusts
exceeding 40 knots and MVFR conditions as the storms move
through, likely ending around 01z. South end of the line could
impact KMLC but confidence is lower there. The line of storms
should weaken as it encounters a more stable airmass to the east
and is not likely to impact western AR sites. Additional storms
forming over the high plains will move toward eastern OK around
12z Sunday with uncertainty regarding eastward extent as they will
likely be weakening at that time. At present will not include
thunder in the forecast beyond 18z Sunday, though some re-
development potential may exist along any residual boundaries left
by morning storms.

&&

.PREV DISCUSSION... /Issued 402 PM CDT Sat Jun 30 2018/

DISCUSSION...
Strong to severe storms moving into central Oklahoma at this time
will continue moving northeast into parts of northeast Oklahoma
before weakening by around sunset as they move east of Highway 75.
Attention will then turn to an MCS that will develop well to our
northwest and head southeast later tonight into Sunday morning.
This activity may enter northeast Oklahoma before sunrise Sunday,
but will likely be on an overall downward trend as it enters our
area. An isolated damaging wind threat may persist with this
activity though even into early Sunday.

The Sunday morning MCS is likely to propagate more south than east
and storms may intensify again towards midday as the airmass
destabilizes. Uncertainty is high with this scenario however, and
the location of the outflow is also in doubt, so kept pops
relatively low Sunday afternoon.

Storm chances will linger Sunday night and Monday before an upper
ridge re-establishes itself over the area. This ridge will
strengthen to our north as the week progresses, and a weak
easterly wave south of the ridge axis may touch off some diurnal
convection from southeast Oklahoma into northwest Arkansas later
in the week.

Trended towards the cooler side of guidance temperatures tonight
and Sunday with convection and outflow potentially affecting
temperatures. Guidance temperatures look reasonable from Sunday
night on.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  89  73  93 /  60  60  20  20
FSM   76  92  74  95 /  10  20  20  20
MLC   76  87  73  94 /  20  50  20  20
BVO   72  89  71  92 /  50  50  20  20
FYV   72  88  69  89 /  20  20  20  20
BYV   74  90  70  91 /  20  20  20  20
MKO   75  88  72  92 /  30  40  20  20
MIO   74  88  72  91 /  40  30  20  20
F10   75  87  72  92 /  40  60  20  20
HHW   74  92  74  95 /  10  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>062-064>067-
     070.

AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Jun 30, 4:43 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sat Jun 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sat Jun 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 5-6 pm.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms across central Oklahoma will track into parts of
northeast Oklahoma after 5 to 6 pm. Wind gusts of 60 to 70 mph
will be possible along the leading edge of the storms. Thunderstorms
are expected to weaken after 8 to 9 pm as they move east of
Highway 75.

Additional thunderstorms developing well to our northwest will become
better organized this evening and track southeast overnight. This
activity may move into northeast Oklahoma late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A limited risk for severe weather will continue into Sunday
morning from overnight storms tonight. It will be cooler on Sunday
in areas that receive rain, which will keep heat index values
lower than today. Otherwise, dangerous heat will remain in place
across portions of eastern Okalhoma and northwest Arkansas Monday
through Thursday. Thunderstorms will be possible Monday and again
Wednesday through the remainder of the week, but organized severe
weather is unlikely at this time.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 30, 6:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 PM CDT SAT JUN 30 2018

OKZ054-055-059-060-064-066-010015-
Tulsa OK-Okmulgee OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
628 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...CREEK...WASHINGTON...
SOUTHEASTERN PAWNEE...NORTHWESTERN OKMULGEE AND TULSA COUNTIES UNTIL
715 PM CDT...

At 628 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Hardy to 2 miles north of
Cleveland to 6 miles northwest of Welty. Movement was northeast at 40
mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Sand Springs...
Bristow...                        Pawhuska...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Skiatook...
Catoosa...                        Collinsville...
Hominy...                         Dewey...
Cleveland...                      Mannford...
Kiefer...                         Fairfax...

This includes Interstate 44 between mile markers 182 and 233.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9600 3658 9581 3590 9580 3590 9582
      3586 9582 3586 9580 3584 9580 3564 9656
      3631 9652 3675 9682 3677 9682 3678 9675
      3700 9675
TIME...MOT...LOC 2328Z 247DEG 33KT 3694 9686 3634 9646 3569 9649
Special weather statement, Jun 30, 7:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT SAT JUN 30 2018

OKZ065-066-071-010045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
703 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...
SOUTHWESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 745 PM CDT...

At 703 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Prague to Cromwell to 4 miles east of
Sasakwa. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Henryetta...                      Boley...
Weleetka...                       Dewar...
Schulter...                       Paden...
Grayson...                        Bearden...
Hoffman...                        Castle...
Clearview...                      Welty...
Pharoah...                        Bryant...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
246.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3564 9662 3564 9619 3548 9582 3530 9583
      3529 9598 3529 9644 3546 9644 3546 9647
      3543 9650 3546 9654 3544 9657 3539 9654
      3541 9658 3540 9660 3543 9663
TIME...MOT...LOC 0003Z 256DEG 41KT 3552 9677 3535 9645 3497 9645
Special weather statement, Jun 30, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT SAT JUN 30 2018

OKZ054>056-060-061-064-067-010100-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Wagoner OK-
Creek OK-
713 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...EASTERN OSAGE...
NORTHEASTERN CREEK...WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 800 PM CDT...

At 713 PM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to 5 miles west of
Skiatook to 4 miles northwest of Mounds. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Sand Springs...
Claremore...                      Nowata...
Pawhuska...                       Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Dewey...
Inola...                          Kiefer...

This includes Interstate 44 between mile markers 209 and 256.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9581 3650 9547 3588 9548 3586 9615
      3635 9617 3700 9657
TIME...MOT...LOC 0013Z 263DEG 30KT 3700 9649 3637 9610 3591 9612

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:03 PM CDTSpecial Weather StatementTSAOkfuskee42 min
Jun 30, 8:25 PM CDTSpecial Weather StatementTSANowata, Osage, Tulsa, Washington50 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.